Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Covers in finitely accessible categories


Authors: Septimiu Crivei, Mike Prest and Blas Torrecillas
Journal: Proc. Amer. Math. Soc. 138 (2010), 1213-1221
MSC (2010): Primary 18E05, 18C35; Secondary 16D90
DOI: https://doi.org/10.1090/S0002-9939-09-10178-8
Published electronically: December 1, 2009
MathSciNet review: 2578515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that in a finitely accessible additive category every class of objects closed under direct limits and pure epimorphic images is covering. In particular, the classes of flat objects in a locally finitely presented additive category and of absolutely pure objects in a locally coherent category are covering.


References [Enhancements On Off] (What's this?)

  • 1. J. Adámek and J. Rosický, Locally presentable and accessible categories, London Math. Soc., Lecture Note Ser., 189, Cambridge University Press, 1994. MR 1294136 (95j:18001)
  • 2. S.T. Aldrich, E.E. Enochs, J.R. García Rozas and L. Oyonarte, Covers and envelopes in Grothendieck categories. Flat covers of complexes with applications, J. Algebra 243 (2001), 615-630. MR 1850650 (2002i:18010)
  • 3. M. Auslander and S.O. Smalø, Preprojective modules over Artin algebras, J. Algebra 66 (1980), 61-122. MR 591246 (83a:16039)
  • 4. S. Bazzoni, When are definable classes tilting and cotilting classes?, J. Algebra 320 (2008), 4281-4299. MR 2464106 (2009i:16001)
  • 5. L. Bican, R. El Bashir and E. Enochs, All modules have flat covers, Bull. London Math. Soc. 33 (2001), 385-390. MR 1832549 (2002e:16002)
  • 6. W. Crawley-Boevey, Locally finitely presented additive categories, Comm. Algebra 22 (1994), 1641-1674. MR 1264733 (95h:18009)
  • 7. W. Crawley-Boevey, Infinite-dimensional modules in the representation theory of finite-dimensional algebras, pp. 29-54 in I. Reiten, S. Smaløand, Ø. Solberg (eds.), Algebras and Modules. I, Canadian Math. Soc. Conf. Proc., Vol. 23, Amer. Math. Soc., Providence, RI, 1998. MR 1648602 (99m:16016)
  • 8. S. Crivei, A note on flat covers of comodules, Mathematica (Cluj) 50 (73) (2008), 187-190.
  • 9. S. Crivei and J.L. García, Gruson-Jensen duality for idempotent rings, Comm. Algebra 33 (2005), 3949-3966. MR 2183972 (2007f:16009)
  • 10. J. Cuadra and D. Simson, Flat comodules and perfect coalgebras, Comm. Algebra 35 (2007), 3164-3194. MR 2356149 (2008j:16108)
  • 11. S. Dăscălescu, C. Năstăsescu and Ş. Raianu, Hopf Algebras. An Introduction, Marcel Dekker, New York, 2001. MR 1786197 (2001j:16056)
  • 12. N.V. Dung and J.L. García, Additive categories of locally finite representation type, J. Algebra 238 (2001), 200-238. MR 1822190 (2002f:18021)
  • 13. P.C. Eklof and J. Trlifaj, How to make Ext vanish, Bull. London Math. Soc. 33 (2001), 41-51. MR 1798574 (2001i:16015)
  • 14. R. El Bashir, Covers and directed colimits, Algebr. Represent. Theory 7 (2004), 423-430. MR 2252654 (2007k:16003)
  • 15. E.E. Enochs, Injective and flat covers, envelopes and resolvents, Israel J. Math. 39 (1981), 189-209. MR 636889 (83a:16031)
  • 16. E.E. Enochs, S. Estrada, J.R. García Rozas and L. Oyonarte, Flat covers in the category of quasi-coherent sheaves over the projective line, Comm. Algebra 32 (2004), 1497-1508. MR 2100370 (2005m:14024)
  • 17. E.E. Enochs, S. Estrada, J.R. García Rozas and L. Oyonarte, Flat and cotorsion quasi-coherent sheaves. Applications, Algebr. Represent. Theory 7 (2004), 441-456. MR 2096670 (2005i:14019)
  • 18. E.E. Enochs and O.M.G. Jenda, Relative homological algebra, de Gruyter, Berlin, 2000. MR 1753146 (2001h:16013)
  • 19. E.E. Enochs and L. Oyonarte, Flat covers and cotorsion envelopes of sheaves, Proc. Amer. Math. Soc. 130 (2001), 1285-1292. MR 1879949 (2003d:18023)
  • 20. J.L. García, P.L. Gómez Sánchez and J. Martínez Hernández, Locally finitely presented categories and functor rings, Osaka J. Math. 42 (2005), 173-187. MR 2132009 (2006a:16013)
  • 21. J.L. García and D. Simson, On rings whose flat modules form a Grothendieck category, Colloq. Math. 73 (1997), 115-141. MR 1436954 (98a:16002)
  • 22. J.R. García Rozas and B. Torrecillas, Preserving and reflecting covers by functors. Applications to graded modules, J. Pure Appl. Algebra 112 (1996), 91-107. MR 1402398 (97k:18011)
  • 23. J. Gillespie, The flat model structure on $ \mathrm{Ch}(R)$, Trans. Amer. Math. Soc. 356 (2004), 3369-3390. MR 2052954 (2005b:18020)
  • 24. J. Gillespie, The flat model structure on complexes of sheaves, Trans. Amer. Math. Soc. 358 (2006), 2855-2874. MR 2216249 (2007a:55024)
  • 25. I. Herzog, Pure-injective envelopes, J. Algebra Appl. 4 (2003), 397-402. MR 2020947 (2004i:18003)
  • 26. M. Hovey, Cotorsion pairs, model category structures, and representation theory, Math. Z. 241 (2002), 553-592. MR 1938704 (2003m:55027)
  • 27. P. Jørgensen and H. Holm, Covers, precovers, and purity, Illinois J. Math. 52 (2008), 691-703.
  • 28. H. Krause, Exactly definable categories, J. Algebra 201 (1998), 456-492. MR 1612398 (99j:18010)
  • 29. C. Năstăsescu, M. Van den Bergh and F. Van Oystaeyen, Separable functors applied to graded rings, J. Algebra 123 (1989), 397-413. MR 1000494 (90j:16001)
  • 30. K.R. Pinzon, Absolutely pure covers, Comm. Algebra 36 (2008), 2186-2194. MR 2418384 (2009i:16004)
  • 31. M. Prest, Purity, spectra and localisation, Cambridge University Press, 2009.
  • 32. M. Prest, Definable additive categories: Purity and model theory, Mem. Amer. Math. Soc., to appear. MIMS EPrint: 2006.218, July 2006.
  • 33. M. Prest, V. Puninskaya and A. Ralph, Some model theory of sheaves of modules, J. Symbolic Logic 69 (2004), 1187-1199. MR 2135662 (2005m:18003)
  • 34. J. Rada and M. Saorín, Rings characterized by (pre)envelopes and (pre)covers of their modules, Comm. Algebra 26 (1998), 899-912. MR 1606190 (99f:16002)
  • 35. B. Stenström, Purity in functor categories, J. Algebra 8 (1968), 352-361. MR 0229697 (37:5271)
  • 36. R. Wisbauer, Foundations of module and ring theory, Gordon and Breach, Reading, MA, 1991. MR 1144522 (92i:16001)
  • 37. J. Xu, Flat covers of modules, Lecture Notes in Math., 1634, Springer, Berlin, 1996. MR 1438789 (98b:16003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 18E05, 18C35, 16D90

Retrieve articles in all journals with MSC (2010): 18E05, 18C35, 16D90


Additional Information

Septimiu Crivei
Affiliation: Faculty of Mathematics and Computer Science, “Babeş-Bolyai” University, Str. Mihail Kogălniceanu 1, 400084 Cluj-Napoca, Romania
Email: crivei@math.ubbcluj.ro

Mike Prest
Affiliation: School of Mathematics, Jan Turing Building, University of Manchester, Oxford Road, Manchester M13 9PL, United Kingdom
Email: mprest@manchester.ac.uk

Blas Torrecillas
Affiliation: Departamento de Álgebra y Análisis, Universidad de Almería, 04071 Almería, Spain
Email: btorreci@ual.es

DOI: https://doi.org/10.1090/S0002-9939-09-10178-8
Keywords: Finitely accessible additive category, locally finitely presented additive category, (pre)cover, (pre)envelope, flat object, absolutely pure object
Received by editor(s): April 17, 2009
Received by editor(s) in revised form: August 1, 2009
Published electronically: December 1, 2009
Additional Notes: This work was partially supported by MEC Romania (grant PN-II-ID-PCE-2008-2 project ID_2271), MEC Spain and DGI Spain (project MTM2008-03339), and Junta de Andalucía (Proyecto de Excelencia FQM 3128). The first author would like to thank the Department of Algebra and Analysis for their kind hospitality during his stays at the University of Almería.
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society